Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 18 (2022), 008, 24 pages      arXiv:2104.06471

Simplified Forms of the Transition Probabilities of the Two-Species ASEP with Some Initial Orders of Particles

Eunghyun Lee and Temirlan Raimbekov
Department of Mathematics, Nazarbayev University, Nur-sultan, Kazakhstan

Received April 15, 2021, in final form January 24, 2022; Published online January 29, 2022

It has been known that the transition probability of the single species ASEP with $N$ particles is expressed as a sum of $N!$ $N$-fold contour integrals which are related to permutations in the symmetric group $S_N$. On other hand, the transition probabilities of the multi-species ASEP, in general, may be expressed as a sum of much more terms than $N!$. In this paper, we show that if the initial order of species is given by $2\cdots 21$, $12\cdots 2$, $1\cdots 12$ or $21\cdots 1$, then the transition probabilities can be expressed as a sum of at most $N!$ contour integrals, and provide their formulas explicitly.

Key words: multi-species ASEP; transition probability; Bethe ansatz; symmetric group.

pdf (534 kb)   tex (26 kb)  


  1. Borodin A., Bufetov A., Color-position symmetry in interacting particle systems, Ann. Probab. 49 (2021), 1607-1632, arXiv:1905.04692.
  2. Borodin A., Wheeler M., Coloured stochastic vertex models and their specctral theory, arXiv:1808.01866.
  3. Chatterjee S., Schütz G.M., Determinant representation for some transition probabilities in the TASEP with second class particles, J. Stat. Phys. 140 (2010), 900-916, arXiv:1003.5815.
  4. Kassel C., Turaev V., Braid groups, Graduate Texts in Mathematics, Vol. 247, Springer, New York, 2008.
  5. Korhonen M., Lee E., The transition probability and the probability for the left-most particle's position of the $q$-totally asymmetric zero range process, J. Math. Phys. 55 (2014), 013301, 15 pages, arXiv:1308.4769.
  6. Kuan J., Probability distributions of multi-species $q$-TAZRP and ASEP as double cosets of parabolic subgroups, Ann. Henri Poincaré 20 (2019), 1149-1173, arXiv:1801.02313.
  7. Kuan J., Determinantal expressions in multi-species TASEP, SIGMA 16 (2020), 133, 6 pages, arXiv:2007.02913.
  8. Lee E., Distribution of a particle's position in the ASEP with the alternating initial condition, J. Stat. Phys. 140 (2010), 635-647.
  9. Lee E., The current distribution of the multiparticle hopping asymmetric diffusion model, J. Stat. Phys. 149 (2012), 50-72, arXiv:1203.0501.
  10. Lee E., Some conditional probabilities in the TASEP with second class particles, J. Math. Phys. 58 (2017), 123301, 11 pages, arXiv:1707.02539.
  11. Lee E., On the TASEP with second class particles, SIGMA 14 (2018), 006, 17 pages, arXiv:1705.10544.
  12. Lee E., Exact formulas of the transition probabilities of the multi-species asymmetric simple exclusion process, SIGMA 16 (2020), 139, 9 pages, arXiv:1809.07362.
  13. Lee E., Wang D., Distributions of a particle's position and their asymptotics in the $q$-deformed totally asymmetric zero range process with site dependent jumping rates, Stochastic Process. Appl. 129 (2019), 1795-1828, arXiv:1703.08839.
  14. Nagao T., Sasamoto T., Asymmetric simple exclusion process and modified random matrix ensembles, Nuclear Phys. B 699 (2004), 487-502, arXiv:cond-mat/0405321.
  15. Rákos A., Schütz G.M., Bethe ansatz and current distribution for the TASEP with particle-dependent hopping rates, Markov Process. Related Fields 12 (2006), 323-334, arXiv:cond-mat/0506525.
  16. Tracy C.A., Widom H., Integral formulas for the asymmetric simple exclusion process, Comm. Math. Phys. 279 (2008), 815-844, arXiv:0704.2633.
  17. Tracy C.A., Widom H., On the distribution of a second-class particle in the asymmetric simple exclusion process, J. Phys. A: Math. Theor. 42 (2009), 425002, 6 pages, arXiv:0907.4395.
  18. Tracy C.A., Widom H., On the asymmetric simple exclusion process with multiple species, J. Stat. Phys. 150 (2013), 457-470, arXiv:1105.4906.
  19. Tracy C.A., Widom H., Blocks and gaps in the asymmetric simple exclusion process: asymptotics, J. Math. Phys. 59 (2018), 091401, 13 pages, arXiv:1711.08094.

Previous article  Next article  Contents of Volume 18 (2022)